MAUDE Adverse Event Report: DENTSPLY LLC CAVITRON JET PLUS W/TAPON-115V G137(DNA); SCALER, ULTRASONIC

DENTSPLY LLC CAVITRON JET PLUS W/TAPON-115V G137(DNA); SCALER, ULTRASONIC
Catalog Number 8187501
Medical Device Problem Codes Restricted Flow rate (1248); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
While using a cavitron jet plus g137, they allege that they have no water flow and the handpiece gets warm, no injury resulted.
 
Additional Manufacturer Narrative
There has been a previous report received where lack of water flow has caused an overheating insert.Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
03/14/25, (b)(6) sterimate# n/a w4d water sol, iso valve build up/debris could not replicate the issue of no water flow.Suggest checking inserts being used are free of clogs and damages as this is most likely causing the issue.The water solenoid fails to maintain the preset pressure due to debris buildup.Worn and peeling foot control pad.Will replace damaged /worn components and recalibrate unit to factory specs upon estimate approval.Note: no j mate, aux cable received for evaluation and not included in the estimate.Dhr review is not required because the product was returned for evaluation and the described failure mode is a known hazard.

Brand Name
CAVITRON JET PLUS W/TAPON-115V G137(DNA)
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 w. philadelphia st.
york, PA 17401
7178494593
MDR Report Key21558941
Report Number2424472-2025-00026
Device Sequence Number14546742
Product Code ELC
UDI-Device IdentifierD00381875011
UDI-PublicD00381875011
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052334
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8187501
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date04/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown